Georgia, 2006Hail and Damaging Winds in Georgia, July 15, 2006
July 15, 2006 · NWS FFC · 3 events in 2 counties and zones
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 15, 1:43 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 15, 1:43 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT SAT JUL 15 2006
.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
LATEST UPPER CHARTS SHOW A WEAK MID-UPPER DISTURBANCE ACROSS NRN
AL-GA WITH AN ASSOCIATED SURFACE TROUGH EXTENDING SW FROM THE MID
ATLANTIC REGION ACROSS NORTH-CENTRAL GA. LATEST RADAR SHOWS
SCATTERED CONVECTION FIRING ALONG THE SURFACE TROUGH WITH ADDED
SUPPORT FROM THE UPPER SHORTWAVE AND DAYTIME HEATING. WARM 500MB
TEMPS (-5C) AND A MOIST ADIABATIC 12Z SOUNDING SUGGEST STORMS SHOULD
REMAIN UNDER SEVERE LIMITS THIS AFTERNOON AND EVENING. HOWEVER...
EXPECT SOME STRONG STORMS...PRODUCING 45 MPH WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING AND POSSIBLY SOME SMALL PEA SIZE HAIL. THE
COMBINATION OF 1.7 PWS AND SLOW EASTWARD MOVING STORMS SUGGEST A
THREAT OF LOCALLY HEAVY RAIN. EXPECT TO SEE SOME ISOLATED STORMS
PERSIST UNTIL AFTER MIDNIGHT AS MODELS SHOW THE UPPER SHORTWAVE
MEANDERING SOUTHWARD ACROSS GA OVERNIGHT. THIS WILL DRIVE THE
SURFACE TROUGH SOUTHWARD AS WELL...WITH MODELS SHOWING THE SURFACE
TROUGH STALLING ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA
TOWARD MORNING. HELD ONTO CHANCE POPS ACROSS NORTH AND CENTRAL GA
THRU MIDNIGHT...THEN MAINLY ISOLATED COVERAGE CENTRAL AND SOUTH
ALONG THE SURFACE TROUGH AFTER MIDNIGHT. EXPECT ISOLATED TO SOME
SCATTERED STORM COVERAGE AGAIN SUNDAY AFTERNOON (AND POSSIBLY MONDAY
AFTERNOON) ACROSS MAINLY THE SOUTHERN PORTIONS OF THE FORECAST AREA
WHERE THE SURFACE TROUGH MAY LINGER FOR A COUPLE DAYS.
NEXT FORECAST CONCERN IS HIGH HEAT INDEX VALUES ARE EXPECTED ACROSS
SOUTH CENTRAL GA SUNDAY AFTERNOON. WITH OVERNIGHT LOWS ONLY EXPECTED
TO COOL INTO THE MID-UPPER 70S ACROSS THIS AREA...EXPECT AN
INCREASED CHANCE FOR HEAT RELATED INJURIES FOR SUNDAY AFTERNOON.
THIS THREAT WILL LESSON A BIT BY MONDAY AS SLIGHTLY COOLER/DRIER AIR
FILTERS SOUTHWARD BEHIND THE SURFACE TROUGH. WILL LET MIDNIGHT SHIFT
TAKE ANOTHER LOOK TO DECIDE IF A HEAT ADVISORY MIGHT BE NEEDED FOR
SUNDAY AFTERNOON.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
GFS SHOWS A SURFACE LOW TRACKING NORTHWARD ALONG THE EASTERN
ATLANTIC COASTS EARLY IN THE WEEK...WITH THE BERMUDA HIGH
RE-ASSERTING ITSELF OVER THE SE STATES BY MID-LATE WEEK. THIS WILL
BRING ATLANTIC AND GULF MOISTURE BACK ACROSS THE FORECAST AREA...
RESULTING IN AN INCREASED CHANCE FOR ISOLATED TO OCCASIONAL
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WED-SAT. TEMPS WILL BE
NEAR CLIMATE NORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 74 94 74 93 / 30 20 5 5
ATHENS 73 98 71 95 / 30 20 5 5
GAINESVILLE 73 92 72 92 / 30 20 5 10
ROME 75 100 72 98 / 30 20 5 10
COLUMBUS 77 97 77 94 / 20 20 10 20
MACON 76 99 75 96 / 20 20 10 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
39
Hazardous weather outlook, Jul 15, 10:00 AM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT SAT JUL 15 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160900-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1100 AM EDT SAT JUL 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS EXPECTED ACROSS NORTH GEORGIA THIS
AFTERNOON AND EVENING.
.SYNOPSIS...
A SURFACE TROUGH WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON
AND TO CENTRAL GEORGIA TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS TO 40
MPH...LIGHTNING...AND POSSIBLY SMALL HAIL. THE BEST LOCATION FOR
STRONG THUNDERSTORMS WILL BE NORTH OF COLUMBUS AND MACON THIS
AFTERNOON AND EVENING.
.DISCUSSION...
THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH
CAPES OF 1500 TO 2000 AND LIFTED INDICES OF MINUS 3 TO MINUS 5. AN
UPPER LEVEL TROUGH WILL MOVE INTO NORTH GEORGIA TONIGHT. THIS WILL
AID THUNDERSTORM DEVELOPMENT...ALLOWING SOME STORMS TO BECOME
STRONG. RATHER WARM TEMPERATURES ALOFT SHOULD INHIBIT STORMS FROM
REACHING SEVERE LEVELS. THUNDERSTORMS COULD CONTINUE PAST MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WILL BE POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 1:08 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
208 PM EDT SAT JUL 15 2006
GAZ037-049-050-151845-
208 PM EDT SAT JUL 15 2006
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN GREENE...MORGAN AND
OCONEE COUNTIES UNTIL 245 PM EDT...
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER APALACHEE...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GREENE...
MORGAN AND OCONEE COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FARMINGTON...BOSTWICK...APALACHEE...
BUCKHEAD...WRAYSWOOD AND GRESHAMVILLE. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 15, 1:51 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT SAT JUL 15 2006
GAZ033-044-045-055-151915-
251 PM EDT SAT JUL 15 2006
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CLAYTON...DEKALB AND
FULTON COUNTIES UNTIL 315 PM EDT...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF SIX FLAGS...MOVING EAST AT 20
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CLAYTON...
DEKALB AND FULTON COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SIX FLAGS...EAST POINT...COLLEGE
PARK...ATLANTA HARTSFIELD-JACKSON AIRPORT...ATLANTA...TURNER
FIELD...PIEDMONT PARK...PANTHERSVILLE...HAPEVILLE...GRANT
PARK...FOREST PARK...DRUID HILLS...DECATUR...CONLEY AND AVONDALE
ESTATES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jul 15, 3:26 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT SAT JUL 15 2006
GAZ031-041>043-152115-
426 PM EDT SAT JUL 15 2006
...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN DOUGLAS...
CARROLL...HARALSON AND PAULDING COUNTIES UNTIL 515 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DRAKETOWN...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DOUGLAS...
CARROLL...HARALSON AND PAULDING COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BREMEN...DRAKETOWN...
VILLA RICA...NEW GEORGIA...WINSTON AND DOUGLASVILLE. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Thunderstorm Wind, Gwinnett
- When
- July 15, 3:36 PM EST to 3:47 PM EST
- Where
- Gwinnett County, Sugar Hill
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.100, -84.033
The public reported that thunderstorm winds blew down one large tree and a couple of small trees.
Hail, Carroll
- When
- July 15, 3:42 PM EST to 3:45 PM EST
- Where
- Carroll County, Villa Rica
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.733, -84.917
The public reported penny-sized hail.
Thunderstorm Wind, Carroll
- When
- July 15, 3:42 PM EST to 3:47 PM EST
- Where
- Carroll County, Villa Rica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.733, -84.917
The public reported that an apparent thunderstorm microburst or downburst resulted in a number of large tree limbs being blown down and damage to three sections of a wooden fence and swing.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 15 to 17, 20069 deaths · 1 event
- Heat in South Dakota, July 15 to 16, 20061 death · 21 events
- Hail and Damaging Wind in Mississippi, July 15, 20061 death · 1.5 in hail · 3 events
- Heat in Mississippi, July 15 to 19, 2006$77,000 · 47 events
- Lightning Strike in South Carolina, July 15, 2006$150,000 · 1 event
- Wildfire in Montana, July 15 to 24, 2006$100,000 · 4 events
- Flash Flood and Hail in Michigan, July 15 to 16, 2006$30,000 · 2 in hail · 15 events
- Dust Storm and Damaging Winds in Arizona, July 15, 2006$45,000 · 60 kt wind · 4 events
- Heat in South Dakota, July 15, 200621 events
- Lightning Strike in South Carolina, July 15, 2006$25,000 · 1 event
- Hail and Damaging Winds in South Carolina, July 15, 2006$21,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, July 15, 20061.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526580, 5526578, 5526579.